MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) ULTRASCORE FOCUSED FORCE PTA BALLOON

C.R. BARD, INC. (GFO) ULTRASCORE FOCUSED FORCE PTA BALLOON
Model Number US35130615
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 08/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review was performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiration date: 02/2020); device manufacture date: 03/2018.
 
Event or Problem Description
It was reported through the results of a clinical trial, that during an angioplasty procedure with a focused force percutaneous transluminal angioplasty (pta) balloon dilatation catheter, after six inflation in the superficial femoral artery, a dissection was identified.Reportedly, pta and bare metal stenting were performed.The event was considered to be resolved at the conclusion of the procedure.
 
Event or Problem Description
It was reported through the results of a clinical trial, that during an angioplasty procedure with a focused force percutaneous transluminal angioplasty (pta) balloon dilatation catheter, after six inflation in the superficial femoral artery, a dissection was identified.Reportedly, pta and bare metal stenting were performed.The event was considered to be resolved at the conclusion of the procedure.New information: it was reported through the results of a clinical trial, that during an angioplasty procedure with a focused force percutaneous transluminal angioplasty (pta) balloon dilatation catheter, after three inflations in the right superficial femoral artery, a dissection was identified.Reportedly, pta and bare metal stenting were performed.The event was considered to be resolved at the conclusion of the procedure.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the investigation is inconclusive, as no objective evidence has been provided to confirm any alleged deficiency with the device.Based upon the available information, the definitive root cause is unknown.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiration date: 02/2020).

Brand Name
ULTRASCORE FOCUSED FORCE PTA BALLOON
Common Device Name
FOCUSED FORCE PTA BALLOON
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key7972365
Report Number2020394-2018-01915
Device Sequence Number1739599
Product Code PNO
UDI-Device Identifier00801741116896
UDI-Public(01)00801741116896
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS35130615
Device Catalogue NumberUS35130615
Device Lot NumberGFCP2280
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer01/02/2019
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date02/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALPRAZOLAM, OMEPRAZOLE, AMLODIPINE BESYLATE; ALPRAZOLAM, OMEPRAZOLE, AMLODIPINE BESYLATE; ASPIRIN, LASIX, LOSARTAN POTASSIUM, TRAMADOL HCL; ASPIRIN, LASIX, LOSARTAN POTASSIUM, TRAMADOL HCL; ATORVASTATIN CALCIUM, PLAVIX, ESCITALOPRAM OXALATE; ATORVASTATIN CALCIUM, PLAVIX, ESCITALOPRAM OXALATE; VITAMIN D3, POTASSIUM CHLORIDE; VITAMIN D3, POTASSIUM CHLORIDE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight78